Louisiana, 2002

Hail in Louisiana, March 15, 2002

March 15, 2002 · NWS JAN · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Mar 15, 7:55 PM CST, 2 hours 10 minutes earlier.

Area forecast discussion, Mar 15, 7:55 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
755 PM CST FRI MAR 15 2002

UNSTABLE AIRMASS ACROSS THE REGION. WITH STRONG STORMS AFFECTING
MOST SECTIONS HAVE SPREAD THE MENTION OF SEVERE FOR ALL SECTIONS
FOR THE REMAINDER OF THE NIGHT. ALSO PUT IN DAMAGING WINDS AND LARGE
HAIL POSSIBLE. THE FRONT WELL TO THE WEST IS CAUGHT IN SOUTHWEST
FLOW ALOFT...WHICH COULD SPELL A LONG EVENTFUL NIGHT ACROSS THE
REGION.

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

17

In the hours before

Local storm report, Mar 15, 4:30 PM CST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CST FRI MAR 15 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0355 PM    5SW MENDENHALL            MS   WIND DAMAGE
03/15/02   SIMPSON                        NWS TRAINED SPOTTER
                                          REPORTED ROOF/STRUCTURAL
                                          DAMAGE.
Local storm report, Mar 15, 5:44 PM CST, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
544 PM CST FRI MAR 15 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0450 PM    BASSFIELD                 MS   0.88 INCH HAIL
03/15/02   JEFFERSON DAVIS                REPORTED BY BASSFIELD
                                          FIRE DEPT. THROUGH
                                          JEFFERSON DAVIS COUNTY
                                          EMA.
Local storm report, Mar 15, 7:52 PM CST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
752 PM CST FRI MAR 15 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0706 PM    4NW LAUREL                MS   WIND DAMAGE
03/15/02   JONES                          S.O. REPORTED THE
                                          FOLLOWING DESTROYED.
                                          MIDDLE SCHOOL...HIGH
                                          SCHOOL GYM...ONE
                                          HOUSE...ONE TRAILER
                                          HOUSE.
Special weather statement, Mar 15, 9:20 PM CST, 45 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
161200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
920 PM CST FRI MAR 15 2002

...THUNDERSTORMS...
SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT
OVER
EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND WESTERN
MISSISSIPPI...GENERALLY ALONG AND WEST OF INTERSTATE 55. THERE IS
A THREAT OF ISOLATED SEVERE THUNDERSTORMS OVER EASTERN
MISSISSIPPI...GENERALLY
EAST OF INTERSTATE 55. THE MAIN THREATS FROM ANY SEVERE
THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS IN EXCESS OF
70 MILES AN HOUR...AS WELL AS ISOLATED TORNADOES.

SOUTHERLY WINDS CONTINUE TO BRING WARM AND MOIST AIR INTO THE
REGION THIS EVENING. WITH EVENING DEWPOINTS IN THE MIDDLE 60S TO
LOWER 70S...AN UNSTABLE AIRMASS WILL CONTINUE TO BE PRESENT OVER
EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF
MISSISSIPPI. OVERNIGHT
...COOLER TEMPERATURES ALOFT WILL COMBINE WITH AN APPROACHING
UPPER ATMOSPHERIC DISTURBANCES AND A FRONTAL SYSTEM TO RESULT IN
SCATTERED
DEVELOPMENT OF STRONG THUNDERSTORMS ACROSS THE ARKLAMISS REGION
FOR THE REMAINDER OF THE NIGHT.  GIVEN THE STRENGTH OF THE WINDS
JUST OFF THE EARTHS SURFACE...AN APPROACHING POCKET OF DRY AIR
AROUND 10000 FEET...AND STRONG JET STREAM WINDS...SOME OF THE
THUNDERSTORMS WILL CONTINUE TO BECOME SEVERE.

THE FRONT IS FORECAST TO APPROACH THE INTERSTATE 20
CORRIDOR...THEN BEGIN MOVING BACK NORTH AS A WARM FRONT SATURDAY.
 WITH THE ATMOSPHERE REMAINING WARM...MOIST...AND
UNSTABLE...SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN A
POSSIBILITY.

THE ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE
REQUIRED FOR THE REMAINDER OF THE NIGHT.

...FLOODING...
MINOR FLOODING OF LOW-LYING AND FLOOD PRONE AREAS WILL BE
POSSIBLE THROUGH TONIGHT.

A COLD FRONT WILL BECOME NEARLY STATIONARY NEAR THE INTERSTATE 20
CORRIDOR OVERNIGHT.  WITH DISTURBANCES RIDING ALONG THE
FRONT...LOCALIZED RAINFALL AMOUNTS GREATER THAN ONE INCH MAY
OCCUR.	THIS WILL RESULT IN THE PONDING OF WATER ON AREA
ROADWAYS...AND MINOR FLOODING OF LOW-LYING AND OTHER FLOOD PRONE
AREAS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Morehouse

When
March 15, 10:05 PM CST
Where
Morehouse County, Bonita
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.917, -91.667

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2002Every state in 2002This day in weather historyWarnings in Louisiana, March 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5282482.